Doctor insights on:
Azathioprine Allergy Signs
Azathioprine allergy: Azathioprine is a drug used routinely by rheumatologist for a number of inflammatory conditions. In rare cases, it may be associated with side effects which include stomach upset, changes in blood count, or changes in liver function tests. Even more rare, patients may develop a true allergic reaction. This may be manifested by a rash, facial swelling, or other changes. If you are concerned, I would be happy to do a consult if needed. ...Read more
Azathioprine is a drug used routinely by rheumatologist for a number of inflammatory conditions. In rare cases, it may be associated with side effects which include stomach upset, changes in blood count, or changes in liver function tests. Even more rare, patients may develop a true allergic reaction. This may be manifested by a rash, facial swelling, or other changes. If you are concerned, I would be happy to do ...Read more
Imuran allergy: There is no specific symptoms of allergy to azathioprine. Patients may have reactions to the drug that include nausea, diarrhea, GI distress, liver function abnormalities, or rash. Depending on why the drug is being use to treat a rheumatologic or other disorder for example, we'll also determine the specific side effect profile and how it is treated. ...Read more
Azasan allergy: allergic to alaskan. You are taking up valuable time from patients who have serious questions. I am reporting you again. Find other things to do. please. ...Read more
Difficult to tell: It is always difficult to tell what the cause of pancreatitis is which is why a lot of lab work is done. Doctors take a medical history, check triglyceride levels, perform imaging like ultrasound or CT, and review medications. If there is no other explanation and the patient is on a high risk medication known to cause pancreatitis, then we will recommend discontinuing that drug. ...Read more
Last week I was diagnosed with a condition called erythema nodosum, can this be a sign of cancer, as i'm also taking azathioprine for chrons?
My sister has behcet's disease what to do to minimize the recurrence of signs and symptoms she is taking remicade, (infliximab) predinsone, imuran, calcium etc?
Bechet's: Bechet's is an inflammatory arthritis that may require disease remitting agents to control symptoms, a rheumatologist has trained to reduce the frequency of medication side effects and recurrence of the disease with these drugs. Seek an experts opinion. ...Read moreSee 1 more doctor answer
Many: It is an immunosuppressive agent so infections can occur. Gi symptoms such as nausea and vomiting and diarrhea are reported. Bone marrow suppression and pancreatitis are other severe known complications associated with this agent. Cancers (especially skin cancers) are more common in people taking immunosuppression drugs. ...Read more
OK, but not great: Azathioprine (aza) was the mainstay of drug therapy from the early 1960's to the early 1980's. It works primarily by preventing t-cells from getting excited, multiplying, and attacking the graft. One-year graft survival using aza was approximately 50% while more modern drugs used today result in 95% survival. ...Read moreSee 1 more doctor answer
No: Toxic drug & baby will be toxic. ...Read more
Yes they can be: The evidence is stronger for beta interferons (avonex, Rebif and betaseron) than it is for immuran. Interferons are fda approved and immuran is not (for ms) they all have a modest but definite effect in reducing the number of attacks in remitting relapsing forms the effect varies from patient to patient. ...Read moreSee 2 more doctor answers
How does azathioprine effect the liver? They did bloods test and somthing rised a bit to do with myliver
Toxicity : Azathioprine can cause self limiting increases in liver function tests for which nothing needs to be done. However, the medication can also cause acute and chronic toxicities and depending on how long a patient is taking the drug, can manifest with liver scarring and drainage issues (cholestasis). I recommend having your liver function tests tested several times over the next year or so. ...Read more
Since methotrexate and imuran (azathioprine) are not working on scleritis I have what is the next step in terms of medicine.
Been taking 150mg azathioprine for 15 years. Excellent control of u colitis. Sister had N-Hodgkin's lymphoma. I am 65. Should I stop Azathioprine now?
See your G.I. doc.: it is good that azathioprine has been able to help you achieve a long-term remission for your ulcerative colitis. A decision to stop it will depend on the appearance of your colitis and other health conditions, including a consideration of your family history, and the possibility of a recurrence after stopping it. I would refer you back to your gastroenterologist for this discussion. Good luck. ...Read more
Allergies occur when your immune system is triggered by envirionmental factors it should ignore--for example, pollen in the air, or dander on a cat or dog--and creates cells to fight against them. An allergic reaction typically causes itching, congestion, or drainage, and ...Read more